Was diagnosed back in September this year with Crohn's disease, (moderate, pan - colitis, entire colon) and was started on 5-Asa's that day. They had zero effect and three days later I was having the worst flair up I have had yet. After a week of this I seen my gastro nurse and was started on prednisolone aswell, 8 week course starting at 40mg tapering down 5mg every week. I felt great for first few weeks, improved mood energy no crohns symptoms, only negative was the really bad acne that started week3 and is getting worse and worse.
Then two weeks after meeting gastro nurse again she started me on azathioprine starting at 50 mg for week one 100mg for week two, I'm due to go up to 150mg tomorrow and that will be my maintenance dose along with the 5- ASA's. In the last week however my mouth has exploded with mouth ulcers and I've gotten what I think is a urinary tract infection, (painful to pee). My mood was gotten very low also compared to how great I was feeling in the past weeks. Has anyone had any experience of this when they increased dose of azathioprine? Is it more steriod side effects, a combination of the steriods and azathioprime or increasing the azathioprine.
Would be great to hear from anyone who's had similar issues, this is all very knew to me, trying to figure out what medication will work best.